Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 106, NWS Northern Indiana

July 22, 20175 counties in Indiana

NWS Northern Indiana issued this river flood warning at Jul 22, 2017, 10:44 AM EDT for 5 counties in Indiana. It took effect at Jul 22, 2017, 3:48 PM EDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
Jul 22, 2017, 10:44 AM EDT (14:44 UTC)
In effect from
Jul 22, 2017, 3:48 PM EDT
Expired
Jul 24, 2017, 11:00 AM EDT
In force
43 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 9.11 ft at Jul 22, 2017, 4:00 PM EDT.

actionminormoderate5101507/2207/2307/2407/25
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

027 
WGUS43 KIWX 221444
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1044 AM EDT Sat Jul 22 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties

.Recent heavy rainfall will likely lead to some minor flooding
along the Eel River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-231444-
/O.NEW.KIWX.FL.W.0106.170722T1948Z-170724T1500Z/
/NMCI3.1.ER.170722T1948Z.170723T0600Z.170723T1500Z.NO/
1044 AM EDT Sat Jul 22 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Eel River at North Manchester
* from this afternoon to Monday morning.
* At 9 AM Saturday the stage was 6.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise above flood stage Saturday afternoon
  and crest near 10.5 feet around 2 AM Sunday July 23 and fall below
  flood stage around 11 AM Sunday July 23.
* At 11.0 feet...Flood waters near businesses and homes on South Mill
  Street.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
2 follow-up statements
293 
WGUS83 KIWX 222024
FLSIWX


Flood Statement
National Weather Service Northern Indiana
424 PM EDT Sat Jul 22 2017

...The Flood Warning has been extended for the following rivers...
 
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties 
 
.Recent heavy rainfall was causing minor flooding along the Eel River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-232024-
/O.EXT.KIWX.FL.W.0106.000000T0000Z-170724T0800Z/
/NMCI3.1.ER.170722T1918Z.170723T0000Z.170723T0800Z.NO/
424 PM EDT Sat Jul 22 2017

 The Flood Warning has been extended for
  The Eel River at North Manchester
* until late Sunday night.
* At 3 PM Saturday the stage was 9.0 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to a crest near 10.1 feet around  8 
  PM Saturday July 22 and fall below flood stage around  4 AM Sunday 
  July 23.
* At 10.0 feet...Flood waters near businesses and homes on South Mill
  Street.
* This crest compares to a previous crest of 10.4 feet which occurred 
  on Dec 29 2015.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$
021 
WGUS83 KIWX 230120
FLSIWX


Flood Statement
National Weather Service Northern Indiana
920 PM EDT Sat Jul 22 2017

...The Flood Warning is cancelled for the following rivers...
 
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties
 
.Runoff from last night's heavy rainfall caused minor flooding along the Eel River
at North Manchester this afternoon. The river has has now fallen below 
flood stage at North Manchester and is expected to continue to fall 
there tonight and Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-230150-
/O.CAN.KIWX.FL.W.0106.000000T0000Z-170724T0800Z/
/NMCI3.1.ER.170722T1918Z.170722T2030Z.170722T2145Z.NO/
920 PM EDT Sat Jul 22 2017

The Flood Warning is cancelled for
  The Eel River at North Manchester
* At 8 PM Saturday the stage was 8.5 feet
* Flood stage is 9.0 feet.
* The river fell below flood stage Saturday afternoon.
* Forecast...The river will fall to near 7.0 feet around  2 AM Sunday
  July 23.
  
&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 22, 10:02 AM EDT, 42 minutes earlier.

Area forecast discussion, Jul 22, 10:02 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1002 AM EDT Sat Jul 22 2017

.SYNOPSIS...
Issued at 1001 AM EDT Sat Jul 22 2017

Chances for rain showers will diminish gradually throughout the day
as the system responsible for last nights rainfall moves out of the
area. There is a slight chance for showers and maybe even a
thunderstorm to redevelop this afternoon, mainly south of the
highway 24 corridor. Another system will move through the region
Sunday afternoon and evening with chances for thunderstorms again
during this period. Drier and cooler air will then prevail for the
first part of the upcoming week.

&&

.UPDATE...
Issued at 1001 AM EDT Sat Jul 22 2017

SPC has downgraded us from a slight risk to a marginal risk for
severe weather. From current observations and model guidance-do not
expect any severe weather today. We will still see precipitation
though, as the second precipitation shield makes its way
eastward. Expect a diminishing trend as it moves eastward, and
have adjusted pops accordingly. Kept POPS/QPF closely tied to the
HRRR through this afternoon/evening. Instability will be limited
given the convective debris/cloud cover over the area.
Additionally, the main outflow boundary from the earlier
convection has drifted further south of the area than originally
anticipated. Still kept low chances for isolated showers/storms in
the forecast south of US 24 given any boundaries that are left
over once the final batch of precipitation moves through, but have
low confidence in these.

&&

.SHORT TERM...(Today and Tonight)
Issued at 530 AM EDT Sat Jul 22 2017

Several mesoscale convective complexes moving through the region
this morning. First MCV rotating through eastern area and severe
threat this morning ending as this feature exits. Strong warm air
advection and low level jet to our west has fueled a second MCS over
eastern IA and northern IL and this making its way into NW Indiana
early this morning. Primary concern will be heavy rain threat rest
of this morning with PWATs still over 2 inches. Expect this complex
to begin weakening as it translates through the area this morning as
LLJ weakens and moisture convergence diminishes.

Focus then shifts to afternoon convection and severe chances. Fully
expect composite outflow from this morning convection to be well
south of the area today and stable bubble over most of CWA. Clouds
will linger this morning and possibly into this afternoon once again
limiting heating and keeping thermal gradient to our south. High dew
point air still in place and even with clouds could see CAPE of at
least 1500-2000 J/KG develop. However lack of focus and with
boundary south of area along with local CIN thinking best chances
for any development will be in our far south. Last several CAMs runs
tend to agree and latest HRRR develops storms along our southern
border. Will trend afternoon pops in this direction with highest in
our far south. Isolated severe will be possible where storms do
develop and again primarily focused in our far southern counties.
Evening storms should then push south of the area with approach of
first synoptic frontal boundary and drying overnight.

&&

.LONG TERM...(Sunday through Friday)
Issued at 530 AM EDT Sat Jul 22 2017

Short wave and associated secondary cold front to swing south Sunday
into Sunday evening. Models continue to indicate possible convection
with these features as low level moisture lingers and CAPE values
increase to over 2000 j/KG. Deep layer shear also increases to over
30 knots so isolated severe not out of question and thus the day 2
slight risk. Once this wave passes should finally see drier and
cooler air work in for Monday and first half of upcoming week.

Another short wave in west northwest flow looks to arrive mid week
with another sagging surface front. This will bring chances for
showers and storms back to the area for latter half of the week.
Basically accepted blends for later periods with focus this morning
on short term weather.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 645 AM EDT Sat Jul 22 2017

Morning radar showing break between convective complexes but some
scattered showers and occasional lightning developing in the area
between. Will see pcpn diminish by late morning as next complex
moves in then weakens and dissipates. Stable bubble over the area
through much of the afternoon and with no strong focus for
additional convection will likely be dry at terminals. Boundary
south of KFWA will see some development this evening and it could
be close enough for a stray shower or storm at terminal.
However...chances remain too low for inclusion in forecast at this
time.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...MCD
SYNOPSIS...MCD
SHORT TERM...Lashley
LONG TERM...Lashley
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 22, 10:18 AM EDT, 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1018 AM EDT Sat Jul 22 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231430-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1018 AM EDT Sat Jul 22 2017 /918 AM CDT Sat Jul 22 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance for thunderstorms Sunday afternoon and evening. An
isolated severe storm will be possible with damaging winds and hail
the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-231430-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1018 AM EDT Sat Jul 22 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance for thunderstorms Sunday afternoon and evening. An
isolated severe storm will be possible with damaging winds and hail
the primary hazards.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jul 22, 4:49 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     FLOOD            2 S PERU                40.73N 86.06W
07/22/2017                   MIAMI              IN   EMERGENCY MNGR

            COUNTY ROAD 250 S, NEAR STRAWTOWN PIKE HAD
            WATER OVER THE ROAD IN SEVERAL SPOTS. OTHER
            ROADS WERE REPORTED TO HAVE HIGH WATER ON
            THEM IN THE SOUTHERN PART OF THE COUNTY. A
            RAILROAD UNDERPASS ON BROADWAY IN PERU WAS
            FLOODED AND IMPASSABLE.

0300 AM     TSTM WND DMG     2 S PERU                40.73N 86.06W
07/22/2017                   MIAMI              IN   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON COUNTY ROAD 250 S
            NEAR STRAWTOWN PIKE, THE TREE SNAPPED OFF 7
            LIGHT POLES AND KNOCKED OUT POWER TO A
            SUBSTATION EAST OF THE DAMAGE. TIME
            ESTIMATED BASED ON RADAR.

&&
Local storm report, Jul 22, 5:23 AM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
523 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     FLOOD            2 N PEORIA              40.75N 85.97W
07/22/2017                   MIAMI              IN   EMERGENCY MNGR

            WATER RUNNING RAPIDLY OVER ROAD AT COUNTY
            ROAD 550 EAST AT 100 SOUTH.

&&

LWF
Local storm report, Jul 22, 8:14 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            1 ENE PEABODY           41.09N 85.47W
07/22/2017                   WHITLEY            IN   TRAINED SPOTTER

            STANDING WATER IN FIELDS AND YARDS. ALSO
            MEASURED 2" TOTAL OVERNIGHT UP TO REPORT
            TIME THIS MORNING.

&&

CR
Local storm report, Jul 22, 8:26 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     HEAVY RAIN       2 N NORTH WEBSTER       41.35N 85.70W
07/22/2017  M2.62 INCH       KOSCIUSKO          IN   OFFICIAL NWS OBS

            TOTAL RAINFALL FROM LATE FRIDAY EVENING INTO
            SATURDAY MORNING.

&&

MCS
Local storm report, Jul 22, 8:27 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       4 E HANNA               41.42N 86.71W
07/22/2017  M2.85 INCH       LA PORTE           IN   MESONET

            TOTAL RAINFALL LATE FRIDAY EVENING INTO
            EARLY SATURDAY MORNING.

&&

MCS
Local storm report, Jul 22, 8:29 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 AM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     HEAVY RAIN       3 S TIOSA               41.11N 86.21W
07/22/2017  M2.60 INCH       FULTON             IN   CO-OP OBSERVER

            TOTAL RAINFALL LATE FRIDAY EVENING INTO
            SATURDAY MORNING.

&&

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:42 PM EDTRiver Flood WatchIWXCass, Miami, Wabash, Whitley61 hr
Jul 21, 9:43 PM EDTSpecial Weather StatementIWXPulaski47 min
Jul 21, 10:11 PM EDTSpecial Weather StatementIWXStarke49 min
Jul 22, 12:32 AM EDTSpecial Weather StatementIWXKosciusko43 min
Jul 22, 1:21 AM EDTAreal Flood WarningIWXLaPorte, Pulaski, Starke12 hr
Jul 22, 1:54 AM EDTSevere Thunderstorm WarningIWXWhite51 min
Jul 22, 3:41 AM EDTSpecial Weather StatementIWXHuntington, Wells34 min
Jul 22, 4:02 AM EDTSpecial Weather StatementIWXAdams28 min
Jul 22, 4:35 AM EDTAreal Flood WarningIWXCass, Grant, Miami, Wabash6 hr
Jul 22, 4:35 AM EDTSpecial Weather StatementIWXJay25 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.